Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


A colleague from Italy
Dec 25, 2002

Dear Doc. I have been + for 3 years and have cd4 varying from 414, 36 VL 45000November 01 to 615 in August 02 VL 22000 32. The last examination (December) reveled VL 89000 cd.475 37 I had the flu immunization only 15 days before and almost small symptoms of it fever that lasted for a week and worked a lot at my job. Is that the cause of increased VL? I noticed that for the first time in 5 examination CD4+CD8+ was 1 (before was always 0) and the percentage come out from 32 to 37 the best one. (WBC FROM 501 TO 44 THE LASTONE). Has the flu shoot increased my immunity response, I think that coming from 32 to 37 and from CD4+CD8+ from 0 to 1 was a good thing but the VL increased to much. I wanted to postpone the last examination because I felt that I wasnt OK but I decided only 2 hour before to afford it Do You know if exist this kind of blips its necessary to begin the treatment, I wont to avoid AZT and SUSTIVA if yes what can I use instead of them in a simply way. Thank You for Your professionalism and dedication. A colleague from Italy

Response from Dr. Young

Dear Colleague-- thanks for your note and question.

As I interpret your labs, you've had a stable (or perhaps increase) in CD4 cell count and percentage over the two reports. I'd use this as the primary factor in deciding whether or not to initiate therapy, and with a percentage of 37% (acknowledging chronic HIV infection), I wouldn't recommend initiating treatment.

The small rise in viral load is within the usual variance of the viral load assay, and as a result, not likely to be significant. With the knowledge that you had an antecedent influenza vaccination, having modest increases in viral loads could easily be attributed to the immune activation that accompanies vaccinations.

So, I'd file the question about treatments for a future time; clearly newer treatment regimens are showing considerable promise for simple and minimal side effect profiles.

Stay in touch, let us know how you're doing in the time to come.

Buon Natale e felice anno nuovo. -BY



Previous
Should I start meds
Next
Is swelling common

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement